MAUDE Adverse Event Report: ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TF-23A
Medical Device Problem Codes Patient-Device Incompatibility (2682); Material Split, Cut or Torn (4008); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 08/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Literature article: case series of early structural valve deterioration of trifecta bioprosthesis - new zealand experience.It was reported that 525 patients underwent surgical aortic valve replacement, with 263 receiving an abbott trifecta or trifecta glide technology (gt) valve between january 2015 and december 2021.Three patients out of 263 were identified from the study period as having early svd requiring reintervention within three years of valve implantation.Five cases had cusp tears as their failure mechanism, raising concerns about durability.Some of the complications reported were aortic regurgitation, heart failure, surgical intervention, hospitalization, pannus, torn cusp.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review, and no device or individual patient information was received for analysis.
 
Event or Problem Description
The article, "case series of early structural valve deterioration of trifecta bioprosthesis - new zealand experience", was reviewed.The article presented a case study of an 62-year-old female with congenital bicuspid aortic valve and history of hypertension.It was reported that on an unknown date, a 23mm trifecta valve was implanted in the patient.The patient presented 31 months later with acute severe aortic regurgitation and heart failure.A decision was made to explant the valve and replace with a 22mm non-abbott valve.It was found intraoperatively there was a torn non-coronary cusp of the trifecta valve.The explanted valve was examined and found to have pannus ingrowth on one leaflet.The article concluded the trifecta valve has an acceptable safety profile and offers good hemodynamics due to the externally mounted leaflets.However, their experience of early svd and failure is concerning for valve durability.Further comparison to other bioprosthetic valves and longer term follow-up are required to characterize the mechanism of failures.[(b)(6)].Post-procedural complications included: aortic regurgitation, heart failure, surgical intervention, hospitalization, pannus, torn cusp.*patient 1*.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17684345
Report Number2135147-2023-03854
Device Sequence Number12350276
Product Code LWR
UDI-Device Identifier05414734052030
UDI-Public05414734052030
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTF-23A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2023
Initial Report FDA Received Date09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age62 YR
Patient SexFemale